Will these side effects stop or do I contact my Dr.?
I have recently been switched from Percocet to Opana 10mg every 6 hours. Since starting Opana about 1 week ago, I have noticed that I have bad gas, my stomach just doesn't feel great, maybe a bit nauseous, and I seem to be a tad constipated. I am also still experiencing pain. Will these side effects go away or should I call my Doctor now, versus waiting till my next appointment which is about 3 weeks away?
Sorry I am tardy with my reply. I wasn't on MH much yesterday due to some personal and medical issues.
You should always consult with your physician if you have concerns about your medication. You could also talk to your pharmacist about the effects you are experiencing. A simple phone call may put your mind at ease.
Opana is Oxymorphone. It is considered more potent than oxycodone (Percocet). If I understand the equations you are taking an equal amount to 20mg of oxycodone. Sometimes our systems take awhile to adjust to a new medication. Increased constipation is normal when you increase the narcotic.Have you tried taking an OTC med like Zantac GI distress unless contraindicated? Discuss that with a pharmacist who can better direct you.
Please let us know how you are doing. I will look forward to your updates.
Thanks for the reply...Here is something crazy, I contacted a Pharmacist to ask about the gas/constipation and he said gas was not a side effect...So I researched a bit...and everywhere I looked, Gas was listed as a side effect...go figure..thought you were supposed to be able to count on the Pharmacist since you they always ask if you have questions and are supposed to be knowledgeable...Oh well...
I'll give it a bit longer and see how things go...if they don't change, I'll call my Doc!
I am also on 10 mg opana for break through pain and I went throught the gas and constipation, I started drinking an entire bottle of water with each pill. It seemed to help a little with the constipation and gas, Best of luck, I have had a really great experience with the opana and I hope you have the same.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.